Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 11, NWS Midland/Odessa, TX

March 11, 2010Pecos County, Terrell County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Mar 11, 2010, 4:27 AM CST for Pecos County, Terrell County, Texas; Eddy County, New Mexico. It took effect at Mar 11, 2010, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 4:27 AM CST (10:27 UTC)
In effect from
Mar 11, 2010, 9:00 AM CST
Expired
Mar 11, 2010, 6:00 PM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Pecos County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 118 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4393 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS74 KMAF 111027
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 AM CST THU MAR 11 2010

...WIND ADVISORY IN EFFECT TODAY FOR THE GUADALUPE AND DAVIS 
MOUNTAINS...TRANS PECOS...MARFA PLATEAU AND BIG BEND...

.ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS EASTERN
NEW MEXICO AND WEST TEXAS TODAY. THE STRONGEST WINDS ARE EXPECTED
TO BE MAINLY SOUTHWEST OF THE PECOS RIVER IN EXTREME SOUTHWEST TEXAS
TODAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH
ARE EXPECTED IN THE ADVISORY AREA.

NMZ027-TXZ057-058-074-075-080>082-258-112100-
/O.NEW.KMAF.WI.Y.0011.100311T1500Z-100312T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...PECOS...ALPINE...
FORT STOCKTON...MARFA...MARATHON...SANDERSON...PINE SPRINGS
427 AM CST THU MAR 11 2010 /327 AM MST THU MAR 11 2010/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 55
MPH CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
758 
WWUS74 KMAF 112043
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CST THU MAR 11 2010

NMZ027-TXZ057-058-074-075-080>082-258-120000-
/O.CON.KMAF.WI.Y.0011.000000T0000Z-100312T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...PECOS...ALPINE...
FORT STOCKTON...MARFA...MARATHON...SANDERSON...PINE SPRINGS
243 PM CST THU MAR 11 2010 /143 PM MST THU MAR 11 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS
45 TO 50 MPH CAN BE EXPECTED. LOCAL AREAS OF BLOWING DUST NEAR
PLOWED FIELDS AND CONSTRUCTION SITES IS ALSO POSSIBLE. WINDS 
WILL DECREASE EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
111 
WWUS74 KMAF 120005
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CST THU MAR 11 2010

NMZ027-TXZ057-058-074-075-080>082-258-120115-
/O.EXP.KMAF.WI.Y.0011.000000T0000Z-100312T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...PECOS...ALPINE...
FORT STOCKTON...MARFA...MARATHON...SANDERSON...PINE SPRINGS
605 PM CST THU MAR 11 2010 /505 PM MST THU MAR 11 2010/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL SPEEDS.
THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:19 AM CST, 8 minutes earlier.

Area forecast discussion, Mar 11, 4:19 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CST THU MAR 11 2010

.DISCUSSION...
THE NEXT UPPER LEVEL STORM SYSTEM IS ALREADY IN NEW MEXICO THIS
MORNING. THIS LOW IS FORECAST TO TRACK ACROSS THE NORTHERN PERMIAN
BASIN TODAY. BECAUSE OF THE FURTHER SOUTH TRACK OF THIS SYSTEM
MORE CLOUDS AND FORCING WILL OCCUR TODAY WITH A SLIGHT CHANCE OF
SHOWERS ACROSS THE NORTH ALONG THE STORM TRACK. THE BEST GRADIENT
TODAY WILL SHIFT SOUTH OF THE PECOS RIVER IN WEST TEXAS...WELL
SOUTH OF THE SYSTEM. TEMPERATURES WILL BE COOLER (BELOW NORMAL)
ESPECIALLY ACROSS THE NORTH TODAY TODAY DUE TO INCREASE IN CLOUD
COVER AND NEAR THE UPPER LOW. WILL ISSUE A WIND ADVISORY TODAY
FOR THE GUADALUPE AND DAVIS MOUNTAINS...TRANS PECOS AND BIG BEND.

A NICE AND QUIET WEATHER PATTERN WILL TAKE PLACE BEHIND THIS SYSTEM
TONIGHT THROUGH THE WEEKEND AS A DRY NORTHWESTERLY FLOW ALOFT WILL
BE IN PLACE. TEMPERATURES WILL MODERATE EACH DAY FRIDAY THROUGH
SUNDAY WITH HIGH TEMPERATURES ABOVE NORMAL BY SATURDAY.

THE NEW GUIDANCE RUNS CONTINUE TO INDICATE A CLOSED LOW WILL
IMPACT THE REGION SUNDAY NIGHT THROUGH AT LEAST MONDAY NIGHT WITH
SIGNIFICANT PRECIPITATION. HAVE CONTINUED THE SLIGHT CHANCE TO
CHANCE OF PRECIPITATION. TEMPERATURES APPEAR TO BE COOL ENOUGH FOR
AT LEAST A MIXTURE OF RAIN AND SNOW IN THE HIGHER ELEVATIONS OF
THE GUADALUPE AND DAVIS MOUNTAINS. THIS SYSTEM SHOULD MOVE OUT BY
NEXT TUESDAY WITH MODERATING TEMPERATURES AND DRY CONDITIONS FROM
LATE TUESDAY THROUGH NEXT THURSDAY.

&&

.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT TODAY FOR THE PRESIDIO VALLEY...
BIG BEND... AND TERRELL COUNTY FOR RH BELOW 15 PERCENT... 20 FT
WINDS ABOVE 20 MPH... AND HIGH FIRE DANGER.  A SECONDARY SHORTWAVE
ROTATING BEHIND THE UPPER LOW WILL DIVE SOUTH ACROSS THE SOUTHERN
PORTION OF THE AREA TODAY WITH THE WIND BECOMING GUSTY.  A WIND
ADVISORY IS IN EFFECT SOUTH OF THE PECOS RIVER... BUT THE LOWEST RH
VALUES ARE EXPECTED TO BE NEAR AND ALONG THE RIO GRANDE WHERE
AFTERNOON TEMPERATURES WILL BE WARMEST.  WIND SPEEDS WILL DECREASE
AND RH WILL INCREASE BY EARLY EVENING.  SEE RFW/FWF FOR MORE DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              61  36  66  33  /  20   0   0   0
CARLSBAD NM                55  31  64  30  /  10   0   0   0
DRYDEN TX                  67  40  73  41  /   0   0   0   0
FORT STOCKTON TX           61  37  71  38  /   0   0   0   0
GUADALUPE PASS TX          50  33  58  39  /   0   0   0   0
HOBBS NM                   53  33  64  30  /  20   0   0   0
MARFA TX                   51  22  61  20  /   0   0   0   0
MIDLAND INTL AIRPORT TX    61  33  67  30  /  10   0   0   0
ODESSA TX                  55  35  67  34  /  10   0   0   0
WINK TX                    61  32  69  32  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST
     /5 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES... BIG BEND
     AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
     MARFA PLATEAU...PECOS...REEVES COUNTY AND UPPER TRANS
     PECOS...TERRELL...VAN HORN AND HIGHWAY 54 CORRIDOR.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...PRESIDIO
     VALLEY...TERRELL.

&&

72/12
Hazardous weather outlook, Mar 11, 4:21 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 AM CST THU MAR 11 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
421 AM CST THU MAR 11 2010 /321 AM MST THU MAR 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DRY AND WINDY CONDITIONS WILL BE POSSIBLE AGAIN TODAY. A RED FLAG
WARNING IS IN EFFECT THIS AFTERNOON INTO EARLY EVENING FOR THE
PRESIDIO VALLEY... BIG BEND... AND TERRELL COUNTY FOR LOW RH AND
WINDS OF 20 MPH OR GREATER. A WIND ADVISORY IS IN EFFECT TODAY ALONG
AND SOUTH OF THE PECOS RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.